What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 25, 12:26 PM MST, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 25, 12:26 PM MST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
126 PM MDT Sat Jul 25 2020
.SHORT TERM...Tonight through Monday night. A low pressure trough
positioned over CNTRL Saskatchewan will continue to shift east this
evening with the southern extent of the associated trough trailing
across the NRN mountains. Visible satellite imagery was showing weak
to modest convection developing across the CNTRL mountains from
Galena through Leadore. The models show this activity dying out
rather rapidly after sunset. Further south, we have seen some
monsoon moisture and associated disturbances rotating out of NRN
Utah clipping the SRN mountains. Although none of the models really
showed much activity down in that region this evening I added a
slight chance mention just based on current radar trends. The trough
shifts well east of the region Sunday as a weak ridge of high
pressure expands across the region. The models are largely dry but
remain unstable from Howe to Monida pass and across Bear Lake.
Although the National Blend of Models was devoid of any
precipitation, the SREF was showing some weak potential near Bear
Lake and thus I added a slight chance mention once again in that
region. By Monday, a very weak trough located off the California
coast begins to lift NE across the Sierra and NW Nevada and then
across SRN Idaho Monday night. This pattern is a well known
lightning producer for Nevada (Red Flag Event) and will likely
translate into nocturnal shower activity for SE Idaho Monday night
and possibly a Red Flag event for SE Idaho Tuesday (see more on that
potential below). Daytime temperatures and humidities will continue
to warm and dry through Monday. Huston
.LONG TERM...Two short waves will bring showers and thunderstorms to
the region Tuesday through Thursday. Tuesday will be most widespread
day with most limited to eastern highlands by Thursday. Dry
southwest flow sets up Friday and have no precipitation chances in
grids Friday and Saturday. Temperatures are expected to be near to
slightly above seasonal normals through the period. Outside of
thunderstorms winds should be light in the long term period. GK
&&
.AVIATION...Thunderstorms are developing and could see vicinity at
any site but think most likely at IDA and DIJ. Winds through sunset
at around 10 knots at all sites with the only strong gusts near any
thunderstorm outflow. Thunderstorms much less an impact Sunday and
should not affect any site. GK
&&
.FIRE WEATHER...Will have isolated thunderstorms this evening mainly
in zones 476, 410, and 411. Will not be widespread enough for any
highlights today. Should dry on Sunday with only zone 413 expected
to see isolated storms. Thunderstorms will return late Monday
through Wednesday with Tuesday likely the most widespread day and
the highest likelihood of red flag conditions due to coverage. Will
have widespread below 15 percent humidity in zones 425 and 410
Sunday but winds should be much lighter than today. GK
&&
.PIH WATCHES/WARNINGS/ADVISORIES...None.
&&
In the hours before
Special weather statement, Jul 25, 12:09 PM MST, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Pocatello ID
109 PM MDT Sat Jul 25 2020
IDZ052-067>070-073-074-252000-
Challis/Pahsimeroi Valleys ID-Arco/Mud Lake Desert ID-
Lost River Range ID-Beaverhead/Lemhi Highlands ID-
Sun Valley Region ID-Big Lost Highlands/Copper Basin ID-
Lost River Valleys ID-
109 PM MDT Sat Jul 25 2020
...THUNDERSTORMS DEVELOPING OVER THE CENTRAL MOUNTAINS AND
CONTINUING THROUGH 200 PM MDT...
At 106 PM MDT, Doppler radar was tracking a cluster of thunderstorms
which were developing over the central Idaho mountains and tracking
east-northeast at 25 mph.
Brief moderate rain, frequent lightning, and wind gusts to 40 mph
are possible with these storms as they move northeast through the
Mackay and Howe region through 200 PM MDT.
Locations impacted include...
Mackay, Mackay Reservoir, Darlington, Chilly Barton Flat, Northwest
Inl, Monteview, Moore, Summit Reservoir, Copper Basin Airport, Mt
Borah, Twin Bridges Airport, Clyde, Lone Pine and Howe.
LAT...LON 4432 11334 4423 11332 4423 11295 4389 11236
4370 11329 4367 11416 4382 11438 4444 11358
4442 11350 4445 11347
TIME...MOT...LOC 1906Z 265DEG 20KT 4382 11423 4379 11404 4387 11326
HustonSpecial weather statement, Jul 25, 1:07 PM MST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Pocatello ID
207 PM MDT Sat Jul 25 2020
IDZ052-053-066>070-073>075-252115-
Centennial Mountains/Island Park ID-Challis/Pahsimeroi Valleys ID-
Arco/Mud Lake Desert ID-Upper Snake River Plain ID-
Lost River Range ID-Beaverhead/Lemhi Highlands ID-
Wood River Foothills ID-Sun Valley Region ID-
Big Lost Highlands/Copper Basin ID-Lost River Valleys ID-
207 PM MDT Sat Jul 25 2020
...AREA OF THUNDERSTORMS CONTINUE TO BUILD OVER THE CENTRAL
MOUNTAINS AND SPREAD EAST-NORTHEAST THROUGH 315 PM MDT...
At 203 PM MDT, Doppler radar was tracking a number of thunderstorms
over the central Idaho mountains moving east-northeast at 25 mph.
Brief moderate rain, small hail, frequent lightning, and wind gusts
to 40 mph are possible with these storms as they move northeast
through the Mackay, Howe, and Mud Lake regions through 315 PM MDT.
Locations impacted include...
Hailey, Ketchum, Sun Valley, Arco, Dubois, Mackay, Grouse, Terreton,
Mackay Reservoir, Mud Lake, Hamer, Spencer, Darlington, Chilly Barton
Flat, Monteview, Northwest Inl, Moore, Summit Reservoir, Garfield
Ranger Station and Copper Basin Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4457 11223 4405 11176 4369 11276 4352 11443
4365 11461 4417 11393 4441 11342 4423 11332
4423 11282 4442 11284 4448 11278 4451 11272
4445 11239 4454 11235 4457 11229
TIME...MOT...LOC 2003Z 262DEG 25KT 4409 11383 4362 11446 4366 11425
4394 11286
HustonSpecial weather statement, Jul 25, 1:13 PM MST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Pocatello ID
213 PM MDT Sat Jul 25 2020
IDZ056-057-252130-
Raft River Region ID-Southern Hills/Albion Mountains ID-
213 PM MDT Sat Jul 25 2020
...STRONG SLOW MOVING THUNDERSTORM SOUTHEAST OF ALMO MOVING
NORTHEAST TOWARD STREVELL AND THE BLACK PINE MOUNTAINS THROUGH 330
PM MDT...
At 208 PM MDT, Doppler radar was tracking a strong thunderstorm 23
miles south of Malta, moving slowly east-northeast at 10 mph.
Moderate to heavy rain, frequent lightning, half inch hail, and wind
gusts to 45 mph are possible with this storm as it moves slowly
northeast toward Strevell and the Black Pine Mountains through 330
PM MDT. This storm will remain over mainly rural areas of
southeastern Cassia County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4203 11354 4216 11312 4200 11307 4199 11353
TIME...MOT...LOC 2008Z 256DEG 8KT 4197 11342
Huston
Special weather statement, Jul 25, 2:17 PM MST, 43 minutes before
Special Weather Statement
National Weather Service Pocatello ID
317 PM MDT Sat Jul 25 2020
IDZ052-053-065>070-074-252215-
Centennial Mountains/Island Park ID-Challis/Pahsimeroi Valleys ID-
Arco/Mud Lake Desert ID-Upper Snake River Plain ID-Teton Valley ID-
Lost River Range ID-Beaverhead/Lemhi Highlands ID-
Big Lost Highlands/Copper Basin ID-Lost River Valleys ID-
317 PM MDT Sat Jul 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER...CENTRAL
BLAINE...FREMONT...NORTHWESTERN JEFFERSON...CENTRAL BUTTE...
NORTHWESTERN MADISON AND CLARK COUNTIES UNTIL 415 PM MDT...
At 312 PM MDT, Doppler radar was tracking a a couple of
thunderstorms over the souther Central mountains/Lost
River/Lemhi/Beaverhead ranges moving east northeast at 15 to 20 mph.
Winds in excess of 40 mph will be possible with these storms as well
as brief moderate rain, small hail and frequent lightning. These
storms will track over Mackay reservoir, Henrys Reservoir and Island
Park Reservoir. Please use caution when boating due to lightning as
well as moderate waves caused from strong thunderstorm outflow
winds.
Locations impacted include...
Ashton, Arco, Dubois, Mackay, Idmon, Henrys Lake, Grouse, Terreton,
Mackay Reservoir, Marysville, Mud Lake, Parker, Hamer, Spencer,
Shotgun Village, Darlington, Ponds Lodge, Kilgore, Chilly Barton Flat
and Monteview.
LAT...LON 4354 11370 4423 11394 4437 11339 4423 11332
4423 11282 4442 11284 4448 11278 4445 11239
4454 11235 4457 11225 4452 11210 4456 11189
4451 11183 4456 11168 4454 11147 4464 11152
4476 11139 4449 11109 4413 11109 4411 11105
TIME...MOT...LOC 2112Z 254DEG 19KT 4401 11235
TWSpecial weather statement, Jul 25, 2:34 PM MST, 26 minutes before
Special Weather Statement
National Weather Service Pocatello ID
334 PM MDT Sat Jul 25 2020
IDZ058-062-063-252215-
Marsh and Arbon Highlands ID-Caribou Range ID-Blackfoot Mountains ID-
334 PM MDT Sat Jul 25 2020
...SPECIAL WEATHER STATEMENT...
At 332 PM MDT, Doppler radar was tracking a couple of thunderstorms
near McCammon, moving northeast at 15 to 20 mph.
Winds in excess of 30 mph as well as moderate rain, small hail
and frequent lightning will be possible with this storm.
Locations impacted include...
McCammon, Lava Hot Springs, Blackfoot Reservoir, Chesterfield
Reservoir, Arimo, Henry, Chesterfield and Bancroft.
LAT...LON 4255 11217 4268 11231 4302 11187 4302 11160
4281 11140
TIME...MOT...LOC 2132Z 232DEG 15KT 4265 11212
TW